# SDR CA081105003

- Difficulty date: November 2, 2008
- Submitted: December 18, 2008
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 5,279 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 3250 · Landing Gear Steering System
- Part: Landing Gear
- Part number: 5322012040
- Condition: Malfunctioned
- Location: Nose
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

(CAN) WHILE TAXING FOR TAKEOFF, THE NOSE STEERING BECAME VERY STIFF. PILOT RETURNED TO THE RAMP AND MAINT DISCOVERED THAT WITH THE ACFT WEIGHT ON THE STRUT, AND EVEN WITH THE SCISSORS DISCONNECTED, THE STEERING WAS EXTREMELY HARD, AND MADE A RATCHETING SOUND. THE NOSE GEAR ASSY WAS REPLACED AND THE ACFT RETURNED TO SERVICE. AWAITING TEAR DOWN REPORT ON NOSE GEAR ASSY TO ASCERTAIN CAUSE.
